Acute Disseminated Encephalomyelitis (ADEM) Support Group

Withdrawal of Prednisolone— headaches?


#1

Hello Everyone,

I am a 26 years old from Spain who is suffering from ADEM. It started with a meningoencephalitis and I was in the hospital for two weeks. After that the doctors told me that my own defenses were attacking my brain and they started the treatment with Prednisolone. I have some a question for you:

Is it normal when you are withdrawing the steroids (Prednisolone) you start feeling headaches? My headaches are in the back of my head on the right area of my brain. I started with 60mg Prednisolone and I am tapering every week approximately 2.5mg per week. I am actually on 7.5mg…

The headaches remember me at the beginning, when I started feeling the symptoms of the encephalitis and it after became ADEM.

Thank you very much for your help.
Simon


#2

Hi, my 10 years old son got Adem in January 2018 and was on steroids (Prednisolone) starting from 90mg. He finished steroids some time ago and has headaches all the time. Sometimes stronger so he need painkillers. Doctor said its because of the swelling in brain becoming smaller. We have MRI tomorrow so hoping for ggod news. All the best to you and get well soon.


#3

Thank you Wiola for you answer,

I hope your kid makes a fully recovery. I am taking some painkillers (Naproxen) but they don’t work at all…

Anyone in the room can let me know what does mean that my headaches are returning? Does it mean that my defenses are attacking my brain again and I should try with an alternative treatment?

I had my second MRI scanner this last week but I don’t have my next appointment (to discuss the results) with the neurologist until August.

Thank you,


#4

I don’t know about ADEM and headache but I do know steriods can cause headaches, both starting and stopping them (and being on them in general, it’s one of the side effects).

azurelle


#5

Hello.,I am Bob 58 I came dkwn with adem in november of 2011,wad put on predizone and venlafaxine and lorazepam for depression and anxiety, nothkng is working anylonger, will I have brainfog for th rest of my life,which wont be long if zi cant find help, I see my neurologist on the 11th hopefully he will have some ideas


#6

I had ADEM 20- years ago. I have suffered with headaches on and off. My Neurologist prescribed lamotrigine for head pain. It serves as double duty: takes the pain away and acts as a seizure control for me. There are at least 5 different headaches . Get your Neurologist to explain them. That way you will need to know what to be concerned about or not. I’m not a Dr. I am just expressing how my headaches were treated. I still take lamotrigine daily.


#7

I had headaches that belt like the back of my head was in a vice. I would have to go lie down in a dark room and wear earplugs. I don’t know if it was predinosone or not, but I only noticed after that. I am not a doctor, that is only my experience.


#8

I am from india My 3 year old baby find ADEM/MS .He lost hearing 100% .He had prednisolone ( iv) and steroids one year now all stop as per doctor . He told me no need take MRI don’t worry it will recover slowly . But we went other hospital and took MRI we got result same as one year before .But baby look like very healthy ,now hearing 20 % get so 80% has to get back.
Kindly give me member valuable advice and experience


#9

??? Please tell me something


#10

Joby – if you go to upper right hand corner of the screen, there is magnifying glass icon there. You can click on that then put in a search topic such as “Hearing Loss” and all the posts concerning that topic will come up for you.

Hope you find some good info.

azurelle